Discussions By Condition: Cardiovascular disease

SOMEONE please help!

Posted In: Cardiovascular disease 4 Replies
  • Posted By: Freebird1002
  • October 1, 2006
  • 08:36 PM

My husband 29 years old was involved w/a serious motorvehicle accident on April 16th 2006 2 weeks before his accident he had xrays for phonomia his heart was normal size at that time, no fluid buildup no prior heart problems.
During his hospital his veins were all bad so during his stay they gave him IV intravaniously (had a xray and they put it in internal.
He fractured his skull and fractured his left hip.
12 inch laceration across his arm/surgery on it.

He was released from hospital april 31
June 8th he went back into the hospital for breathing problems they diagnosed him with congestive heart failure & cardiomypthy his ejection fracture is 15%
Since then he has been steadily getting worst.
I have been told when there is a headon collision w/seat belt and airbag as he the airbag did hit his chest that it can cause Blunt Chest trauma however The dr doesnt think that this was due to the automobile accident cause he had no bruising in his chest at the time of his accident.
He has problems breathing throughout the day and night/Sleepless nights the doctor says no wheezing.
For the past month he has been throwing up daily up to 5-9 times a day.
Even releasing all of his drinks.
The doctor says he thinks that he is dehydrating and took him off his water pills. Now his breathing seems to be getting worst followed with chest pain, and heart fluttering.
My questions is,
Is it possible that the accident w/seatbelt/airbag could of caused this?
Is it possible that something with his medicine is causing his breathing to worsten?

The following medicines he is on is:
Furosemide -Generic Lasix
Enalapril -Generic Vasotec 2.5 mg (one tablet twice daily)
Klor-Con (4 tablets by mouth daily)
Singulair 10 Mg (take 1 pill by mouth daily)
Spironolact 25mg (take 1 pill by mouth daily)
Buspirone Generic Buspar (15 mg 1 by mouth 2 x daily)
Lyrica 150mg (take 1 tablet twice daily)

Thank You,
karnes77 @ hotmail.com

Reply Flag this Discussion

4 Replies:

  • Hey. I am sorry to hear about everything you guys are going through. This would not be caused by the accident. The low cardiac output (EF) would be caused by several problems. This could be linked to medication, congestive heart failure, or complete immobility for a long period of time. Whatever may be the case, he is starting to have CHF. I would get him to an electrophysiologist as soon as possible. They will keep him on Coreg and possibly an ICD. I have a background in research and would love to help. USMxan2@aol.com ~Take Care~
    Anonymous 42,789 Replies
    • November 4, 2006
    • 03:01 AM
    • 0
    Flag this Response
  • Oct 4th I took him back to hospital they said he was filled with fluids when all this time his dr has been saying he isnt.They found a blood clot in his heart and his lungs.By the time they went to remove blood clot it had already busted and they performed surgery on him Oct 13th to remove fluids from his lungs.As they were stiching him back up they lost his heart and pulse coded him for 10-15 minutes..In between that time the antestialigist said that he was only 2 1/2 min without oxygen that they kept restoring him and he lost heart again.Since then he has not woken up and has been in a coma there is activity in his brain waves.They found high levels of amonia in his body (from the loss of oxygen)they gave him lactolse to remove and he seems to be more alert now.But it doesnt move much.. Is there a possibility that this can be caused by perhaps Myopthy?It seems as though he is paralized as when I ask him to move his arm I can see his arm trying to move like his muscles moving in it.Ive read something where a Emg can be given to see if the muscles are paralized. Can Deprivan used after his surgery cause this?
    Freebird1002 2 Replies
    • November 7, 2006
    • 02:34 AM
    • 0
    Flag this Response
  • I am so sorry to hear about all of this that you and your family are going through. Cardiomyopathy can be caused by several factors. (1) Conditions present since birth. It is possible that these conditions will go a good portion of a person's life undiagnosed. Unless they see a cardiologist early on. (2) A viral infection attack the heart. This causes the heart to enlarge. Eventually leading to Congestive heart failure. (3) Age. Eventually the heart weakens with age. This was not a factor in his case. It is very important that you try to get him active, as soon as possible. He needs to get the blood flowing. This will sustain his EF. How are his vitals? Is he elegible for a transplant? I truly do not think he is paralyzed. It is the medication that he is on that is making him lethargic. It is also the fact that his blood pressure is probably extremely low, due to the medication and the CHF. Well, I wish you the best. Let me know if I can be a further help. ~God Bless~
    Anonymous 42,789 Replies
    • November 7, 2006
    • 02:56 AM
    • 0
    Flag this Response
  • His heart rate stayed at about 80-130 depending sometimes he was having high heart rate and breathing fast (like a chyne stoke breathing)My husband passed away Nov 9th... when they came in he had no pulse and his heart rate was low they coded him for a hour and gave up..I know that if his situation was tooken more serious by his original doctor when we told him his syptoms and how he was throwing up fluids 5 weeks prior to hospitilization, he kept saying no..hes not filled with fluids.The new drs said he was filled with fluids for atleast a few weeks and if he was tooken to them sooner then it wouldnt of ended up this way..My advice to anyone is if you believe you are sick and the dr keeps saying over and over your ok, and deep down inside you feel you need a second oppinion go get your second oppinion before its too late.. Hubby didnt go to a diff hos and take more tests until it was too late!
    Freebird1002 2 Replies
    • November 17, 2006
    • 11:31 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?